Alert archive / Mississippi / Flash Flood Warnings in 2008

Flash Flood Warning 67, NWS Jackson, MS

August 3, 2008Hinds County, Madison County, Yazoo County, Mississippi

NWS Jackson, MS issued this flash flood warning at Aug 3, 2008, 2:01 PM CDT for Hinds County, Madison County, Yazoo County, Mississippi. It was in force for 109 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2008, 2:01 PM CDT (19:01 UTC)
Expired
Aug 3, 2008, 3:50 PM CDT
In force
109 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Hinds County, MS, Madison County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 33 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.0 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2008-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 571 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2008-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
571 J/kg
Mixed-layer CIN
-314 J/kg
Mixed-layer LCL
1523 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 031901
FFWJAN
MSC049-089-163-032100-
/O.NEW.KJAN.FF.W.0067.080803T1901Z-080803T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
201 PM CDT SUN AUG 3 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HINDS COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...JACKSON...CLINTON...
  MADISON COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...
  YAZOO COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 400 PM CDT

* AT 155 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM      
  CAMERON TO 9 MILES SOUTH OF EDWARDS...MOVING SOUTHWEST AT 9 MPH.

* THUNDERSTORMS PRODUCING FLASH FLOODING WILL BE MAINLY ALONG THE    
  BIG BLACK RIVER BETWEEN MADISON AND YAZOO COUNTIES WHERE OVER 3    
  INCHES HAS LIKELY ALREADY FALLEN. ANOTHER 1 TO 2 INCHES IS LIKELY. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3286 8973 3235 9016 3212 9027 3212 9071
      3242 9060 3288 9014

$$

40
1 follow-up statement
000 
WGUS74 KJAN 032050
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CDT SUN AUG 3 2008

MSC049-089-163-032059-
/O.CAN.KJAN.FF.W.0067.000000T0000Z-080803T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HINDS MS-MADISON MS-YAZOO MS-
350 PM CDT SUN AUG 3 2008

...FLASH FLOOD WARNING CANCELED FOR YAZOO...MADISON AND HINDS 
COUNTIES...

THE RAIN HAS DIMINISHED OVER THE WARNED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR NORTHEAST LOUISIANA AND SOUTHWESTERN MISSISSIPPI.

LAT...LON 3286 8973 3235 9016 3212 9027 3212 9071
      3242 9060 3288 9014

$$

7

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 1:49 PM CDT, 12 minutes earlier.

Area forecast discussion, Aug 3, 1:49 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
149 PM CDT SUN AUG 3 2008

.UPDATE...NEW WW801 NO IN EFFECT FOR SWRN CWFA AND HAVE DECIDED TO
REMOVE HEAT PRODUCTS WITH CURRENT TRENDS CONFINING THE WORST HEAT TO
THE DELTA REGION. SURGE OF TROPICAL MOISTURE COMING NWWD OUT OF THE
GULF SHOULD ALLEVIATE HEAT OVER SERN MS WITH CLOUDS/SHRA POPS RAISED.
NEW DATA SHOULD BE AVAILABLE SHORTLY. MORE DISCUSSION LATER MAYBE./40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       90  74  98  74 /  49  18   5   8
MERIDIAN      94  72  98  71 /  46  19   5   7
VICKSBURG     92  74 101  74 /  48  16   4   9
HATTIESBURG   92  75  95  74 /  61  21  23  13
NATCHEZ       89  74  96  74 /  68  20  18  12
GREENVILLE    99  75 100  75 /  34   8   3   7
GREENWOOD     97  75 100  74 /  36   9   3   6

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...EXCESSIVE HEAT WARNING UNTIL 6 AM CDT MONDAY FOR MSZ018-019-
     025>027-034>036-040>042-047.

LA...EXCESSIVE HEAT WARNING UNTIL 6 AM CDT MONDAY FOR LAZ007>009-015-
     016-023.

AR...EXCESSIVE HEAT WARNING UNTIL 6 AM CDT MONDAY FOR ARZ074-075.

&&
Hazardous weather outlook, Aug 3, 5:38 AM CDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
538 AM CDT SUN AUG 3 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
041045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
538 AM CDT SUN AUG 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON THROUGH EARLY THIS EVENING...MAINLY SOUTHEAST OF A
COLUMBUS, MISSISSIPPI...TO GREENWOOD...TO BASTROP, LOUISIANA LINE.
RISKS WITH THE MOST INTENSE STORMS INCLUDE GUSTY WINDS TO 60
MPH...HAIL OVER THE SIZE OF DIMES...FREQUENT LIGHTNING AND TORRENTIAL
DOWNPOURS.

THE COMBINATION OF AN UPPER LEVEL DISTURBANCE PASSING TO THE SOUTH OF
A HIGH PRESSURE CENTER OVER THE OZARKS AND A WEAK BOUNDARY RUNNING
NEAR THE INTERSTATE TWENTY CORRIDOR SHOULD SPARK AT LEAST ISOLATED
THUNDERSTORM DEVELOPMENT LATE TODAY IN A HOT AND UNSTABLE AIRMASS.
THE PRESENCE OF MODERATE TO HIGH LEVELS OF INSTABILITY...MODERATE
WINDS ALOFT...AND DRY AIR ABOVE 10 THOUSAND FEET WILL ENHANCE THE
POTENTIAL FOR DAMAGING WINDS WITH ANY THUNDERSTORMS.

OTHERWISE...A VERY HOT PERIOD OF WEATHER WILL CONTINUE AND RESULT IN
AFTERNOON TEMPERATURES AROUND 100 DEGREES NORTHWEST OF THE NATCHEZ
TRACE CORRIDOR ON SUNDAY...WITH READINGS ELSEWHERE EXPECTED TO PEAK
BETWEEN 96 AND 99 DEGREES. THE COMBINATION OF HEAT AND HUMIDITY WILL
BRING HEAT INDICES BETWEEN 105 AND 110 DEGREES FOR A FEW HOURS. AN
EXCESSIVE HEAT WARNING WILL BE IN EFFECT FOR TODAY FOR LOCATIONS
ALONG AND WEST OF THE GRENADA...TO YAZOO CITY...TO WINNSBORO
LOUISIANA LINE WHERE HEAT INDEX VALUES SHOULD PEAK NEAR OR ABOVE 110
DEGREES. A HEAT ADVISORY WILL BE IN EFFECT TODAY FOR THE REST OF
CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA AS WELL. PLEASE SEE THE
ASSOCIATED HEAT ADVISORY FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HEAT STRESS CONDITIONS ARE LIKELY TO REMAIN HIGH THROUGH TUESDAY AS
HIGH TEMPERATURES PEAK FROM 97 TO 102 DEGREES AND DAYTIME HEAT INDEX
VALUES WILL VARY FROM 106 TO 112 DEGREES. OVERNIGHT LOWS WILL ONLY
RECOVER TO THE MIDDLE 70S. THE HEAT ADVISORIES AND WARNINGS IN
EFFECT TODAY WILL LIKELY REMAIN IN PLACE FOR MONDAY AND THE
EXCESSIVE HEAT WATCH WILL BE EXTENDED INTO TUESDAY FOR MUCH OF THE
ARKLAMISS...ESPECIALLY ALONG AND NORTH OF INTERSTATE TWENTY.

REVIEW YOUR HEAT STRESS SAFETY RULES AND MAKE PLANS NOW TO AVOID
PROLONGED EXPOSURE TO THESE EXPECTED HOT CONDITIONS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FOR A FEW HOURS THIS AFTERNOON OR THIS
EVENING...BUT ARE OTHERWISE NOT ANTICIPATED THROUGH SATURDAY AUGUST
10TH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

50/22

In the hours before

Local storm report, Aug 3, 1:08 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
108 PM CDT SUN AUG 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 PM     TSTM WND DMG     PINEVILLE               32.13N 89.40W
08/02/2008                   SMITH              MS   AMATEUR RADIO

            NUMEROUS TREES AND POWERLINES DOWN.

&&

27
Local storm report, Aug 3, 1:09 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
109 PM CDT SUN AUG 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND GST     MAGEE                   31.87N 89.73W
08/02/2008  U0.00 MPH        SIMPSON            MS   EMERGENCY MNGR

            TREES DOWN IN MAGEE.

&&

27
Local storm report, Aug 3, 1:13 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
113 PM CDT SUN AUG 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     TSTM WND DMG     FORKVILLE               32.46N 89.66W
08/02/2008                   SCOTT              MS   AMATEUR RADIO

            NUMEROUS TREES AND POWERLINES DOWN.

&&

27
Local storm report, Aug 3, 1:26 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
126 PM CDT SUN AUG 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     HAIL             NEWPORT                 32.94N 89.76W
08/02/2008  E0.75 INCH       ATTALA             MS   PUBLIC

            PENNY HAIL REPORTED IN NEWPORT.

1055 PM     HAIL             DURANT                  33.08N 89.86W
08/02/2008  E0.75 INCH       HOLMES             MS   PUBLIC

            PENNY HAIL REPORTED IN DURANT.

&&

27
Special weather statement, Aug 3, 1:29 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
129 PM CDT SUN AUG 3 2008

MSZ060-031915-
ADAMS MS-
129 PM CDT SUN AUG 3 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHWEST OF CRANFIELD...
MOVING SOUTHWEST AT 22 MPH. IN ADDITION...HEAVY RAINFALL WILL CAUSE
WATER TO COLLECT ON ROADWAYS AND IN OTHER LOW LYING AREAS. THE STORM
WILL REMAIN OVER RURAL ADAMS COUNTY.

PEOPLE IN EASTERN ADAMS COUNTY SHOULD MONITOR THIS STORM CLOSELY.

7
Local storm report, Aug 3, 1:46 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
146 PM CDT SUN AUG 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             COLUMBUS                33.51N 88.40W
08/02/2008  E0.88 INCH       LOWNDES            MS   TRAINED SPOTTER

0755 PM     TSTM WND DMG     COLUMBUS                33.51N 88.40W
08/02/2008                   LOWNDES            MS   EMERGENCY MNGR

            NUMEROUS TREES DOWN IN COLUMBUS.

0755 PM     LIGHTNING        COLUMBUS                33.51N 88.40W
08/02/2008                   LOWNDES            MS   EMERGENCY MNGR

            LIGHTNING CAUSED AN APARTMENT FIRE IN COLUMBUS.

0800 PM     TSTM WND DMG     PHEBA                   33.58N 88.95W
08/02/2008                   CLAY               MS   LAW ENFORCEMENT

            A FEW TREES BLOWN DOWN IN THE PHEBA AREA.

0815 PM     HAIL             PRAIRIE POINT           33.15N 88.39W
08/02/2008  E0.75 INCH       NOXUBEE            MS   TRAINED SPOTTER

0815 PM     TSTM WND DMG     5 N MATHISTON           33.61N 89.13W
08/02/2008                   WEBSTER            MS   EMERGENCY MNGR

            TREES DOWN IN THE NORTHERN PART OF WEBSTER COUNTY.

0825 PM     TSTM WND GST     4 SW EUPORA             33.50N 89.33W
08/02/2008  E0.00 MPH        WEBSTER            MS   LAW ENFORCEMENT

            AN ESTIMATED 50 MPH WIND GUST KNOCKED OVER A POWER POLE
            IN THE TOMNOLEN AREA.

0830 PM     TSTM WND DMG     STARKVILLE              33.46N 88.82W
08/02/2008                   OKTIBBEHA          MS   CO-OP OBSERVER

            SEVERAL PINE TREES BLOWN DOWN IN THE STARKVILLE AREA

0843 PM     TSTM WND DMG     SCOOBA                  32.83N 88.48W
08/02/2008                   KEMPER             MS   EMERGENCY MNGR

            TREES DOWN IN SCOOBA.

0930 PM     TSTM WND DMG     NOXAPATER               32.99N 89.06W
08/02/2008                   WINSTON            MS   PUBLIC

            SEVERAL TREES DOWN IN NOXAPATER.

0937 PM     TSTM WND GST     3 E MERIDIAN            32.38N 88.66W
08/02/2008  E60.00 MPH       LAUDERDALE         MS   BROADCAST MEDIA

0945 PM     TSTM WND DMG     GORE SPRINGS            33.75N 89.62W
08/02/2008                   GRENADA            MS   LAW ENFORCEMENT

            A FEW TREES DOWN IN THE GORE SPRINGS AREA.

0945 PM     HAIL             GORE SPRINGS            33.75N 89.62W
08/02/2008  E0.88 INCH       GRENADA            MS   LAW ENFORCEMENT

1002 PM     TSTM WND GST     DECATUR                 32.44N 89.11W
08/02/2008  M53.00 MPH       NEWTON             MS   EMERGENCY MNGR

            REPORTED BY NEWTON COUNTY EMA.

1015 PM     TSTM WND DMG     BRAXTON                 32.02N 89.97W
08/02/2008                   SIMPSON            MS   EMERGENCY MNGR

            SCATTERED TREES AND POWER LINES DOWN AROUND THE COUNTY.

1025 PM     HAIL             NEWPORT                 32.94N 89.76W
08/02/2008  E0.75 INCH       ATTALA             MS   PUBLIC

            PENNY HAIL REPORTED IN NEWPORT.

1025 PM     TSTM WND DMG     3 NW GRENADA            33.81N 89.85W
08/02/2008                   GRENADA            MS   LAW ENFORCEMENT

            TREES DOWN NEAR GEESLIN CORNER.

1025 PM     TSTM WND DMG     FORKVILLE               32.46N 89.66W
08/02/2008                   SCOTT              MS   AMATEUR RADIO

            NUMEROUS TREES AND POWERLINES DOWN.

1030 PM     TSTM WND DMG     1 S FANNIN              32.40N 89.96W
08/02/2008                   RANKIN             MS   PUBLIC

            A TREE AND SEVERAL LIMBS WERE BLOWN DOWN IN THE FOX BAY
            NEIGHBORHOOD OF RANKIN COUNTY.

1038 PM     TSTM WND DMG     PINEVILLE               32.13N 89.40W
08/02/2008                   SMITH              MS   AMATEUR RADIO

            NUMEROUS TREES AND POWERLINES DOWN.

1045 PM     HAIL             2 NE JACKSON            32.34N 90.18W
08/02/2008  E0.75 INCH       HINDS              MS   NWS EMPLOYEE

1048 PM     HAIL             ITTA BENA               33.50N 90.32W
08/02/2008  E1.00 INCH       LEFLORE            MS   EMERGENCY MNGR

1050 PM     TSTM WND DMG     BENTONIA                32.65N 90.37W
08/02/2008                   YAZOO              MS   EMERGENCY MNGR

            TREES DOWN IN BENTONIA.

1055 PM     HAIL             DURANT                  33.08N 89.86W
08/02/2008  E0.75 INCH       HOLMES             MS   PUBLIC

            PENNY HAIL REPORTED IN DURANT.

1055 PM     HAIL             5 NE JACKSON            32.37N 90.15W
08/02/2008  E0.75 INCH       HINDS              MS   EMERGENCY MNGR

1059 PM     TSTM WND DMG     BRANDON                 32.28N 90.00W
08/02/2008                   RANKIN             MS   EMERGENCY MNGR

            TREES DOWN IN BRANDON.

1100 PM     TSTM WND GST     MAGEE                   31.87N 89.73W
08/02/2008  U0.00 MPH        SIMPSON            MS   EMERGENCY MNGR

            TREES DOWN IN MAGEE.

1100 PM     TSTM WND GST     MAGEE                   31.87N 89.73W
08/02/2008  U0.00 MPH        SIMPSON            MS   EMERGENCY MNGR

            TREES DOWN IN MAGEE.

1109 PM     HAIL             POCAHONTAS              32.47N 90.29W
08/02/2008  E0.75 INCH       HINDS              MS   EMERGENCY MNGR

            PENNY SIZED HAIL AND TREES DOWN.

1125 PM     TSTM WND DMG     UTICA                   32.10N 90.62W
08/02/2008                   HINDS              MS   EMERGENCY MNGR

            3 TREES DOWN IN UTICA.

1130 PM     TSTM WND DMG     CRYSTAL SPRINGS         31.99N 90.36W
08/02/2008                   COPIAH             MS   AMATEUR RADIO

            TREES DOWN ON SOME HOUSES AROUND CRYSTAL SPRINGS...AND
            HOPEWELL

1215 AM     TSTM WND DMG     HATTIESBURG             31.31N 89.31W
08/03/2008                   FORREST            MS   EMERGENCY MNGR

            TREES DOWN AROUND THE CITY.

1219 AM     TSTM WND DMG     COLUMBIA                31.26N 89.83W
08/03/2008                   MARION             MS   LAW ENFORCEMENT

            SEVERAL TREES DOWN ACROSS COUNTY...INCLUDING ONE TREE
            DOWN ON A CAR IN WESTERN PART OF COUNTY...REPORTED BY
            MARION SO.

1230 AM     TSTM WND DMG     3 NE LAKE PROVIDENCE    32.84N 91.15W
08/03/2008                   EAST CARROLL       LA   LAW ENFORCEMENT

            WIDESPREAD TREES DOWNED AND POWER OUTAGES AROUND THE
            PARISH. REPORTED BY THE SHERIFFS OFFICE.

1245 AM     TSTM WND GST     6 S START               32.40N 91.86W
08/03/2008  U0.00 MPH        RICHLAND           LA   AMATEUR RADIO

            LARGE TREE LIMBS DOWN ON A HOUSE...REPORTED BY NE LA
            SKYWARN

0120 AM     TSTM WND DMG     7 NW HARRISONBURG       31.84N 91.91W
08/03/2008                   CATAHOULA          LA   LAW ENFORCEMENT

            NUMEROUS TREES DOWNED AND SEVERAL POWER OUTAGES NEAR
            ENTERPRISE. REPORTED BY SHERIFFS OFFICE.

0120 AM     TSTM WND DMG     4 NW HARRISONBURG       31.81N 91.87W
08/03/2008                   CATAHOULA          LA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN AND SEVERAL POWER OUTAGES NEAR THE
            SANDY LAKE COMMUNITY. REPORTED BY THE SHERIFFS OFFICE.

&&

TARVER

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 7:35 PM CDTSevere Thunderstorm WarningJANClay40 min
Aug 2, 7:48 PM CDTSevere Thunderstorm WarningJANLowndes42 min
Aug 2, 8:06 PM CDTSevere Thunderstorm WarningJANWebster39 min
Aug 2, 8:09 PM CDTSevere Thunderstorm WarningJANKemper, Noxubee51 min
Aug 2, 8:16 PM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Oktibbeha, Webster29 min
Aug 2, 8:31 PM CDTSevere Thunderstorm WarningJANClay, Lowndes29 min
Aug 2, 8:45 PM CDTSevere Thunderstorm WarningJANChoctaw, Montgomery, Noxubee, Oktibbeha, Webster, Winston45 min
Aug 2, 9:09 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Kemper, Neshoba, Winston51 min
Aug 2, 9:33 PM CDTSevere Thunderstorm WarningJANKemper, Leake, Neshoba27 min
Aug 2, 9:36 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton24 min
Aug 2, 9:40 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery65 min
Aug 2, 9:53 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Neshoba, Newton, Scott37 min
Aug 2, 10:01 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Newton29 min
Aug 2, 10:13 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin, Scott, Yazoo47 min
Aug 2, 10:14 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Leake31 min
Aug 2, 10:17 PM CDTSevere Thunderstorm WarningJANCarroll, Montgomery43 min
Aug 2, 10:19 PM CDTSevere Thunderstorm WarningJANJasper, Newton, Rankin, Scott, Smith41 min
Aug 2, 10:20 PM CDTSevere Thunderstorm WarningJANGrenada40 min
Aug 2, 10:22 PM CDTSevere Thunderstorm WarningJANHolmes, Leflore38 min
Aug 2, 10:24 PM CDTSevere Thunderstorm WarningJANBolivar51 min
Aug 2, 10:37 PM CDTSevere Thunderstorm WarningJANHolmes38 min
Aug 2, 10:52 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Sharkey, Washington, Yazoo38 min
Aug 2, 10:55 PM CDTSevere Thunderstorm WarningJANSunflower35 min
Aug 2, 11:01 PM CDTSevere Thunderstorm WarningJANClaiborne, Hinds, Issaquena, Madison, Rankin, Sharkey and 2 more44 min
Aug 2, 11:05 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore25 min
Aug 2, 11:13 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington47 min
Aug 2, 11:17 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Jones, Lamar, Lawrence, Marion43 min
Aug 2, 11:23 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Jefferson52 min
Aug 2, 11:36 PM CDTSevere Thunderstorm WarningJANHumphreys, Sharkey, Yazoo54 min
Aug 2, 11:47 PM CDTSevere Thunderstorm WarningJANClaiborne, Issaquena, Sharkey, Warren28 min
Aug 2, 11:55 PM CDTSevere Thunderstorm WarningJANBolivar, Washington50 min
Aug 2, 11:56 PM CDTSevere Thunderstorm WarningJANCovington, Forrest, Jones, Lamar, Marion34 min
Aug 3, 12:02 AM CDTSevere Thunderstorm WarningJANIssaquena43 min
Aug 3, 12:15 AM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson, Warren45 min
Aug 3, 12:58 AM CDTSevere Thunderstorm WarningJANAdams47 min
Aug 3, 12:03 PM CDTFlash Flood WarningJANHinds, Madison, Rankin, Yazoo117 min
Aug 3, 12:26 PM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson29 min
Aug 3, 12:28 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo35 min
Aug 3, 2:29 PM CDTSevere Thunderstorm WarningJANForrest31 min
Aug 3, 2:37 PM CDTSevere Thunderstorm WarningJANHolmes23 min
Aug 3, 2:43 PM CDTSevere Thunderstorm WarningJANYazoo32 min
Aug 3, 2:59 PM CDTSevere Thunderstorm WarningJANHolmes46 min
Aug 3, 3:34 PM CDTSevere Thunderstorm WarningJANHolmes, Leflore41 min
Aug 3, 4:15 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore, Sunflower45 min
Aug 3, 4:28 PM CDTFlash Flood WarningJANCarroll, Holmes, Humphreys, Leflore, Sunflower53 min
Aug 3, 4:37 PM CDTSevere Thunderstorm WarningJANBolivar53 min
Aug 3, 4:57 PM CDTSevere Thunderstorm WarningJANWashington48 min
Aug 3, 5:11 PM CDTSevere Thunderstorm WarningJANBolivar49 min

Nearby

Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.